Heat, Ashley
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Ashley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
During the first half of August, a heat wave took hold of the region and brought some of the warmest temperatures since the summer of 2000. This heat wave began around August 5th and lasted until the 16th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
During the first half of August, a heat wave took hold of the region and brought some of the warmest temperatures since the summer of 2000. This heat wave began around August 5th and lasted until the 16th. Between August 10th and 15th, the entire area reached 100 degrees or higher. Twenty three record highs were also set during this time with one location, Greenwood, tying their all time highest temperature at 106 degrees. In addition to the plain hot temperatures, humidity levels were quite high as well. As the temperature soared each day, high relative humidities resulted in heat index values between 105 and 112 degrees.
This heat wave was responsible for one fatality. The fatality occurred on August 8th, in Mount Olive, MS. A 17 year old male collapsed during football practice, then later passed away at the hospital.
The hot temperatures during the first and middle part of the month helped to contribute to one of the warmest months on record for August. Each of the six climate locations, or stations of record, recorded August temperatures in the top five warmest with two stations recording their warmest August ever. The warmest August ever occurred at Greenville and Hattiesburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 4, 8:18 PM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT AUG 4 2007
.DISCUSSION...HAVE DECIDED TO ISSUE A HEAT ADV FOR PORTIONS OF THE N
CWA. BASED ON OBSERVED DATA TODAY AND THE POSSIBILITY OF SLIGHTLY
HIGHER DEW PTS ON SUN...A GOOD PORTION OF THE N CWA WILL SEE HEAT
INDEX VALUES BETWEEN 104 AND 106 FOR MOST OF THE AFTERNOON HOURS. THE
ADV WILL COVER NOON TO 6 PM ON SUN WITH WORDING IN THE PRODUCT
MENTIONING THE POTENTIAL FOR ADV TO BE EXTENDED INTO THE WORK WEEK.
CONVECTIVE ACTIVITY IS JUST ABOUT DONE FOR THE EVENING AND WILL GO
AHEAD AND CLEAN UP ALL THE WORDING WITH THIS UPDATE.
&&
.PREV DISCUSSION...AFTERNOON CONVECTION IS DISSIPATING NICELY THIS
EARLY EVENING. THE ONLY PERSISTENT STORM IS OVER FRANKLIN/RICHLAND
PARISHES AND SHOULD DISSIPATE BY 02Z. I HAVE TWEAKED HOURLY TEMP
GRIDS TO MATCH LATEST TRENDS. I WILL ISSUE A COMPLETE UPDATE WHEN
THE LAST BIT OF CONVECTION IS GONE TO REMOVE ALL PRECIP WORDING.
MAIN FOCUS FOR THE REST OF THE FORECAST (UP COMING WEEK) WILL BE THE
HEAT. ALL INDICATIONS ARE POINTING AT THE HOTTEST STRETCH OF WX SO
FAR THIS SEASON. ALL LOCATIONS WILL SEE PLENTY OF UPPER 90S WITH
SEVERAL AREA REACHING OR EXCEEDING THE CENTURY MARK. THE HOTTEST
READINGS LOOK TO OCCUR ACROSS THE N PORTION OF THE CWA.
&&
.AVIATION...HAZE WILL BE AN ISSUE OVERNIGHT AND INTO THE FIRST PART
OF SUN. BY MID/LATE MORNING...ATMS FLOW SHOULD BECOME MORE SOUTHERLY
AND THIS SHOULD SHIFT THE AREA OF HAZE OUT OF THE FORECAST AREA. WITH
THIS...WILL CONTINUE TO CARRY SOME MVFR RESTRICTIONS ON VIS. OTHER
THAN THAT...VFR CONDITIONS WILL PREVAIL WITH HIGH BASED CU DEVELOPING
BY MIDDAY. CONVECTION WILL BE CONFINED TO THE S PORTION OF THE CWA ON
SUN AND WILL ONLY MENTION VCTS AT HBG.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 96 74 95 / 0 19 13 8
MERIDIAN 72 96 73 95 / 0 14 12 10
VICKSBURG 73 97 74 96 / 0 20 11 6
HATTIESBURG 73 95 73 94 / 0 32 16 23
NATCHEZ 74 93 74 93 / 0 36 15 16
GREENVILLE 74 99 74 96 / 0 6 7 7
GREENWOOD 74 98 74 96 / 0 6 8 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR MSZ018-019-
025>041.
LA...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR LAZ007>009.
AR...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR ARZ074-075.
&&
CMEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 745 PM CDT SAT AUG 4 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 745 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ON SUNDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORM WILL FIRE UP ONCE AGAIN. ACTIVITY IS EXPECTED TO BE CONFINED TO AREAS ALONG AND SOUTH OF I-20. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE WIND GUSTS AROUND 40 MPH. MOST ACTIVITY SHOULD OCCUR BETWEEN 2 AND 8 PM. CONCERNING HEAT...A HOT AND HUMID AIRMASS WILL REMAIN OVER THE OUTLOOK AREA. TEMPERATURES SUNDAY WILL ONCE AGAIN RISE WELL INTO THE 90S AND HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES. A FEW LOCATIONS MAY EXCEED 105 DEGREES FOR A BRIEF PERIOD ALONG THE HIGHWAY 82 CORRIDOR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD TAKE PRECAUTIONS AGAINST THE HEAT STRESS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A HOT AIRMASS WILL REMAIN OVER THE OUTLOOK AREA THROUGH NEXT WEEKEND...WITH MORE 105 TO 110 DEGREE HEAT INDICES LIKELY...ESPECIALLY DURING THE MID TO LATE WEEK. NEXT WEEK WILL LIKELY BE THE HOTTEST STRETCH OF WEATHER THE REGION HAS SEEN THIS SEASON. PERSONS SHOULD KEEP THIS IN MIND AS THEY PLAN ACTIVITIES FOR THE COMING WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53573, 53574.